Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 41, NWS St. Louis, MO

June 4, 2025Cole County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 4, 2025, 1:59 PM CDT for Cole County, Missouri. It took effect at Jun 4, 2025, 8:26 PM CDT. It was in force for 32 hr.

The area

The outline as issued.

The facts

Issued
Jun 4, 2025, 1:59 PM CDT (18:59 UTC)
In effect from
Jun 4, 2025, 8:26 PM CDT
Expired
Jun 6, 2025, 4:26 AM CDT
In force
32 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Cole County, MO

The radar

The St Louis radar (KLSX), 135 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Moreau River (MO) near Jefferson City (JCMM7). The gauge peaked at 21.13 ft at Jun 5, 2025, 8:00 AM CDT.

actionminormoderate102006/0406/0506/0606/07
Action stage
13 ft
Minor stage
17 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910750, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

810 
WGUS43 KLSX 041859
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
159 PM CDT Wed Jun 4 2025

...The National Weather Service in St Louis has issued a Flood 
Warning for the following rivers in Missouri...

  Moreau River near Jefferson City.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

MOC051-060700-
/O.NEW.KLSX.FL.W.0041.250605T0126Z-250606T2200Z/
/JCMM7.1.ER.250605T0126Z.250605T0600Z.250605T1551Z.NO/
159 PM CDT Wed Jun 4 2025

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO FRIDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Moreau River near Jefferson City.

* WHEN...From this evening to Friday afternoon.

* IMPACTS...At 19.0 feet, Near this height, Zion Road will be 
  closed.  This road is about 12 river miles upstream of the gage.

* ADDITIONAL DETAILS...
  - At 1:30 PM CDT Wednesday the stage was 13.1 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 18.9 feet just after midnight
    tonight. It will then fall below flood stage late tomorrow
    morning.
  - Flood stage is 17.0 feet.



&&


                  Fld   Observed  Forecasts (7:00 am)
Location          Stg    Stage    Thu   Fri   Sat   Sun   Mon

Moreau River
  Jefferson City  17.0    13.1    18.8  6.9   3.5   2.4   2.2



&&

LAT...LON 3855 9214 3854 9207 3850 9210 3847 9224
      3850 9235 3856 9236 3857 9233 3854 9226


$$

Elmore
3 follow-up statements
725 
WGUS83 KLSX 050301
FLSLSX

Flood Statement
National Weather Service St Louis MO
1001 PM CDT Wed Jun 4 2025

...The Flood Warning continues for the following rivers in 
Missouri...

  Moreau River near Jefferson City.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

MOC051-061515-
/O.CON.KLSX.FL.W.0041.000000T0000Z-250606T2200Z/
/JCMM7.1.ER.250604T2212Z.250605T0600Z.250605T1551Z.NO/
1001 PM CDT Wed Jun 4 2025

...FLOOD WARNING REMAINS IN EFFECT UNTIL FRIDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Moreau River near Jefferson City.

* WHEN...Until Friday afternoon.

* IMPACTS...At 20.0 feet, Near this height, Buffalo Road will be 
  closed.  This road is about 8.7 river miles upstream of the gage.

* ADDITIONAL DETAILS...
  - At 9:30 PM CDT Wednesday the stage was 19.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 9:30 PM CDT Wednesday was 19.0 feet.
  - Forecast...The river is expected to rise to a crest of 20.0
    feet just after midnight tonight. It will then fall below
    flood stage late tomorrow morning.
  - Flood stage is 17.0 feet.



&&


                  Fld   Observed  Forecasts (7:00 am)
Location          Stg    Stage    Fri   Sat   Sun   Mon   Tue

Moreau River
  Jefferson City  17.0    19.0    6.9   3.5   2.4   2.2   MSG



&&

LAT...LON 3855 9214 3854 9207 3850 9210 3847 9224
      3850 9235 3856 9236 3857 9233 3854 9226


$$

19
914 
WGUS83 KLSX 051331
FLSLSX

Flood Statement
National Weather Service St Louis MO
831 AM CDT Thu Jun 5 2025

...The Flood Warning is extended for the following rivers in 
Missouri...

  Moreau River near Jefferson City.

...The Flood Warning continues for the following rivers in 
Missouri...

  Cuivre River near Troy.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

MOC051-070145-
/O.EXT.KLSX.FL.W.0041.000000T0000Z-250607T0801Z/
/JCMM7.1.ER.250604T2212Z.250605T1800Z.250606T0201Z.NO/
831 AM CDT Thu Jun 5 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE FRIDAY NIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Moreau River near Jefferson City.

* WHEN...Until late Friday night.

* IMPACTS...At 20.0 feet, Near this height, Buffalo Road will be 
  closed.  This road is about 8.7 river miles upstream of the gage.

* ADDITIONAL DETAILS...
  - At 7:30 AM CDT Thursday the stage was 21.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 7:30 AM CDT Thursday was 21.1 feet.
  - Forecast...The river is expected to rise to a crest of 21.6
    feet this afternoon. It will then fall below flood stage late
    this evening.
  - Flood stage is 17.0 feet.



&&


                  Fld   Observed  Forecasts (7:00 am)
Location          Stg    Stage    Fri   Sat   Sun   Mon   Tue

Moreau River
  Jefferson City  17.0    21.1    8.2   3.6   2.5   2.2   2.1



&&

LAT...LON 3855 9214 3854 9207 3850 9210 3847 9224
      3850 9235 3856 9236 3857 9233 3854 9226


$$

MOC113-062115-
/O.EXT.KLSX.FL.W.0040.000000T0000Z-250606T2101Z/
/TRYM7.1.ER.250604T1706Z.250605T0715Z.250605T1501Z.NO/
831 AM CDT Thu Jun 5 2025

...FLOOD WARNING NOW IN EFFECT UNTIL FRIDAY AFTERNOON...

* WHAT...Minor flooding is occurring.

* WHERE...Cuivre River near Troy.

* WHEN...Until Friday afternoon.

* ADDITIONAL DETAILS...
  - At 8:00 AM CDT Thursday the stage was 22.2 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:00 AM CDT Thursday was 24.7 feet.
  - Forecast...The river is expected to fall below flood stage
    late this morning and continue falling to 5.8 feet Thursday,
    June 12.
  - Flood stage is 21.0 feet.



&&


              Fld   Observed  Forecasts (7:00 am)
Location      Stg    Stage    Fri   Sat   Sun   Mon   Tue

Cuivre River
  Troy        21.0    22.2    7.3   6.4   6.1   5.9   5.9



&&

LAT...LON 3901 9106 3906 9100 3903 9098 3903 9095
      3897 9089 3894 9083 3889 9079 3886 9080
      3886 9087 3890 9087 3893 9093 3899 9098


$$

Elmore
343 
WGUS83 KLSX 060926
FLSLSX

Flood Statement
National Weather Service St Louis MO
426 AM CDT Fri Jun 6 2025

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Moreau River near Jefferson City.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC051-061030-
/O.CAN.KLSX.FL.W.0041.000000T0000Z-250606T0926Z/
/JCMM7.1.ER.250604T2212Z.000000T0000Z.000000T0000Z.NO/
426 AM CDT Fri Jun 6 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Moreau River near Jefferson City.

* ADDITIONAL DETAILS...
  - At 3:30 AM CDT Friday the stage was 6.4 feet.
  - Forecast...The river will rise to 7.8 feet this morning. It
    will then fall to 4.9 feet tomorrow morning. It will rise to
    5.1 feet tomorrow evening. It will then fall again and remain
    below flood stage.



&&


                  Fld   Observed  Forecasts (7:00 am)
Location          Stg    Stage    Sat   Sun   Mon   Tue   Wed

Moreau River
  Jefferson City  17.0    6.4     4.9   4.6   3.0   2.3   MSG



&&

LAT...LON 3855 9214 3854 9207 3850 9210 3847 9224
      3850 9235 3856 9236 3857 9233 3854 9226


$$

MRB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 4, 12:21 PM CDT, 1 hour 38 minutes earlier. Its key messages:

  • Isolated severe storms are possible this afternoon over southeast Missouri and southwest Illinois. Damaging winds and locally heavy rainfall are possible with the strongest storms.
  • Periods of showers and thunderstorms are expected to continue through the weekend.
Area forecast discussion, Jun 4, 12:21 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1221 PM CDT Wed Jun 4 2025

.KEY MESSAGES...

- Isolated severe storms are possible this afternoon over
  southeast Missouri and southwest Illinois. Damaging winds and
  locally heavy rainfall are possible with the strongest storms.

- Periods of showers and thunderstorms are expected to continue
  through the weekend.

&&

.SHORT TERM...  (Through Late Thursday Afternoon)
Issued at 444 AM CDT Wed Jun 4 2025

I have gone ahead and dropped the flood watch for this morning.  Do
believe there will be any additional heavy rainfall that will lead
to flash flooding early this morning.  The cold front currently
extends from near a UIN-COU-JLN line and the HREF is showing it only
moving halfway through the CWA by 00Z as shortwave trough lifts
northeast leaving southwesterly upper flow.  The radar mosaic has
shown a slow down in the eastward progress of the band of showers
over the area with the CAMS consistently keeping this band across
the central and eastern part of the CWA through tonight.  SPC has
highlighted the southeast half of the CWA in a marginal risk this
afternoon where the RAP/NAM is showing MLCAPES of 500-1500 J/kg with
weak deep layer shear suggesting that there could be localized
damaging winds.  In addition, PWATS near 2" and slow storm motions
could cause some locally heavy rainfall.

The HREF is not showing the front moving south of the CWA until
Thursday morning under the southwest upper flow.  Another weak
shortwave will move through the upper flow tonight which will keep
likely PoPs across the southeast half of the CWA.  The front will
not move too far south of the area on Thursday keeping at least
chance PoPs across southeast Missouri and southwest Illinois.

Temperatures will be cooler today with the front entering the area
and the rain/clouds.  Highs today will be in the 70s over the
northwest half of the area to the 80s ahead of the front over
southeast Missouri and southwest Illinois.

Britt

&&

.LONG TERM...  (Thursday Night through Tuesday)
Issued at 444 AM CDT Wed Jun 4 2025

Late this week into early next week looks active with several upper
troughs moving across the area before a upper ridge builds in the
middle of next week.   Friday looks like a potentially active day as
SPC has a slight risk over southeast Missouri.  This is for either a
MCS that will be continuing from the Plains or thunderstorms
redeveloping from a remnant MCV during the heat of the day.  Either
way, there is some risk for damaging winds over the southern part of
the CWA. The LREF is also showing 60-80% of its members producing
precipitation of Friday over the area with a weaker trough bringing
30-40% of its members on Sunday.  Highs during the period will be in
the upper 70s and lower 80s.

Britt

&&

.AVIATION...  (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1218 PM CDT Wed Jun 4 2025

Inconsistent ceilings will continue to be a problem though
tomorrow morning as the stationary front bisecting the CWA
continues to stick around. Expect widespread IFR ceilings
overnight tonight with only the edges of the cloud shield lifting
to MVFR tomorrow after sunrise. Otherwise, showers and
thunderstorms will continue to plague the area, slowly moving east
with time. Some showers and thunderstorms may become strong to
marginally severe this afternoon and may produce wind gusts of up
to 50 kts. These are expected to diminish in strength and coverage after
sunset.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 4, 4:58 AM CDT, 9 hours 1 minute before
Hazardous Weather Outlook
National Weather Service St Louis MO
458 AM CDT Wed Jun 4 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
458 AM CDT Wed Jun 4 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms through tonight. Isolated
thunderstorms could produce damaging winds up to 60 mph and locally
heavy rainfall over parts of southeast Missouri and southwest
Illinois this afternoon and early this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a chance of thunderstorms Thursday through Monday.

A few thunderstorms may be severe on Friday across southeast
Missouri. Damaging winds will be the primary threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Britt

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:12 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery, Warren48 min
Jun 3, 8:35 PM CDTAreal Flood AdvisoryLSXBoone, Cole, Moniteau4 hr
Jun 3, 9:02 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau43 min
Jun 3, 9:24 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Osage51 min
Jun 3, 9:32 PM CDTAreal Flood AdvisoryLSXAudrain, Callaway, Lincoln, Montgomery, Pike, Ralls and 1 more3 hr
Jun 3, 10:03 PM CDTFlash Flood WarningLSXBoone117 min
Jun 3, 10:29 PM CDTRiver Flood WarningLSXBoone8 hr
Jun 4, 12:14 AM CDTAreal Flood AdvisoryLSXBoone6 hr
Jun 4, 9:42 AM CDTRiver Flood WarningLSXLincoln29 hr
Jun 4, 2:47 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis11 min
Jun 4, 2:50 PM CDTTornado WarningLSXSaint Charles, Saint Louis, City of Saint Louis40 min
Jun 4, 2:58 PM CDTFlash Flood WarningLSXSaint Charles, Saint Louis92 min
Jun 4, 3:13 PM CDTTornado WarningLSXSaint Charles, Saint Louis38 min
Jun 4, 3:22 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Saint Louis113 min
Jun 4, 3:53 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis97 min
Jun 4, 4:12 PM CDTFlash Flood WarningLSXCrawford, Washington2 hr
Jun 4, 5:46 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis3 hr
Jun 4, 6:15 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson3 hr
Jun 4, 6:19 PM CDTAreal Flood AdvisoryLSXCrawford, Washington2 hr

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.